Alert archive / Nebraska / River Flood Warnings in 2010
River Flood Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Jun 9, 2010, 8:12 PM MDT for Garden County, Keith County, Nebraska. It took effect at Jun 10, 2010, 12:00 PM MDT. It was in force for 71 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2010, 8:12 PM MDT (02:12 UTC)
- In effect from
- Jun 10, 2010, 12:00 PM MDT
- Expired
- Jun 13, 2010, 10:33 AM MDT
- In force
- 71 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- Minor
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lisco (LSON1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jun 9, 7:05 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 9, 7:05 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 PM CDT WED JUN 9 2010
.HYDROLOGIC DISCUSSION UPDATE...
FLOODING OF THE NORTH PLATTE RIVER HAS BEEN REPORTED ON THE
NORTH PLATTE RIVER UPSTREAM OF LISCO IN SOUTHERN GARDEN COUNTY. THE
INCREASED FLOW FROM THE HEAVY RAIN THAT OCCURRED IN THE NEBRASKA
PANHANDLE THIS EVENING WILL RESULT IN HIGHER STAGES ON THE NORTH
PLATTE RIVER THAN THE WARNING ISSUED THIS MORNING HAD FORECAST FOR
LISCO AND LEWELLEN. IN ADDITION...ANOTHER CONVECTIVE SYSTEM IS
DEVELOPING IN WYOMING THAT MAY BRING ADDITIONAL VERY HEAVY RAIN TO
THE NORTH PLATTE RIVER.
&&
.PREVIOUS DISCUSSION...
625 PM CDT WED JUN 9 2010
.AVIATION UPDATE...
WE HAVE INCLUDED INSTRUMENT CEILINGS IN THE LBF TAF. CURRENT
INDICATIONS ARE THAT THE LOWEST LAYERS WILL BE SATURATED BUT...WITH
WIND CONTINUING AT OR ABOVE 6KT...STRATUS IS MORE LIKELY THAN FOG.
&&
.SYNOPSIS...
H5 LOW OVER THE GREAT LAKES WITH WEAK RIDGING INTO THE NORTHERN
PLAINS AS ANOTHER H5 LOW MOVES ACROSS WASHINGTON STATE.
&&
.DISCUSSION...
MODELS IN FAIR AGREEMENT THIS AFTERNOON WITH GFS HAVING A BETTER
HANDLE ON CONVECTION MOVING ACROSS THE PANHANDLE HAVE TRENDED
TOWARDS A GFS SOLUTION. NICE WAVE MOVING ACROSS EASTERN PLAINS OF
WYOMING AND COLORADO AS SEEN IN IR WILL PROVIDE THE LIFT THIS
EVENING FOR SCATTERED THUNDERSTORM DEVELOPMENT OVER NORTHWEST
NEBRASKA. CINH IS QUESTIONABLE BUT CAP IS BREAKING OVER THE
PANHANDLE. BUMPED TEMPS UP SOME TO COME IN BETTER AGREEMENT WITH
SURROUNDING OFFICES ON THURSDAY BUT MAY HAVE GONE SEVERAL DEGREES
TOO WARM OVER SOUTHWEST NEBRASKA. SOUTHWEST FLOW MAY OVER COME
ADVANCING COLD FRONTAL PASSAGE OVER WESTERN NEBRASKA. DYNAMICS
ASSOCIATED WITH SYSTEM ON THURSDAY LOOK TO BE BE BETTER FOR SEVERE
WEATHER WITH FROPA. FRIDAY MAINLY QUIET WITH ACTIVITY TO THE
SOUTH AND EAST ALONG THE FRONTAL BOUNDARY. WAVE TO EJECT FROM
TROUGH OVER DESSERT SOUTHWEST ACROSS NORTHWEST NEBRASKA. COOL AND
CLOUDY DURING THE DAY SATURDAY WITH SOME MORNING SHOWERS MAINLY
NORTH AND NORTHEAST. EXTENDED MODELS BEGIN TO DIVERGE SUNDAY WITH
GFS SOUTH OF FORECAST AREA AND EURO LIFTING A WAVE ACROSS WESTERN
NEBRASKA. HAVE USED A BLEND TRENDING MORE TOWARDS EURO SLOWER
WETTER SOLUTION. A STRONGER MID LEVEL WAVE PROGGED ACROSS THE AREA
TUESDAY. LEFT REMAINDER OF FORECAST DRY WITH WEAK RIDGING INTO THE
NORTHERN PLAINS IN ADVANCE OF NEXT TROUGH DROPPING INTO DESSERT
SOUTHWEST TOWARDS MIDWEEK.
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING AND OVERNIGHT MAKE
IT A DIFFICULT FORECAST FOR THE TERMINALS. GENERALLY VFR CONDITION
THROUGH MOST OF THE NIGHT...EXCEPT IN THE VICINITY OF
THUNDERSTORMS...WHERE MVFR OR BRIEF IFR CONDITIONS WILL BE POSSIBLE.
LOOK FOR AMENDMENTS AND UPDATED FORECASTS AS MORE DEFINITE TIMING
IN KNOWN. BY MORNING...ALL MODELS IN AGREEMENT WITH STRATUS
DEVELOPING OVER WESTERN AND NORTH CENTRAL NEBRASKA...ENCOMPASSING
BOTH THE KLBF AND KVTN TERMINALS...ALTHOUGH HEIGHT VARIES BETWEEN
MODELS. DEVELOPMENT OF STRATUS HIGHLY DEPENDENT ON THUNDERSTORMS
MOVING EAST OF THE AREA...SO HAVE NOT GONE WIDESPREAD MVFR OR DOWN
TO IFR YET. TOMORROW STRATUS...IF IT DEVELOPS...WILL BE SLOW TO
ERODE...HOWEVER IT SHOULD LIFT...DURING THE LATE MORNING HOURS.
&&
.HYDROLOGY...
THE RIVER GAGE FOR THE NORTH PLATTE RIVER AT LEWELLEN WAS REPORTING
7.59 FEET THIS MORNING. THIS REMAINS ABOVE FLOOD STAGE...7.5 FEET.
UPSTREAM...LISCO HAS RETURN ABOVE 3.0 FEET...HAVING DROPPED TO 2.9
FEET LAST NIGHT...AND WITH ANTICIPATED RAINFALL TODAY AND TOMORROW
ALONG WITH RAINFALL EARLIER THIS WEEK...THE GAGE AT LEWELLEN MAY NOT
FALL MUCH BELOW CURRENT STAGE FOR SEVERAL DAYS. THEREFORE...PLANS
ARE TO KEEP FLOOD WARNING GOING. THIS WILL CONTINUED TO BE MONITORED
CLOSELY AS ADDITIONAL RAINFALL...POSSIBLY HEAVY...OVER THE NEXT FEW
DAYS MAY CAUSE THE RIVER TO RISE FURTHER.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 9 PM MDT
THIS EVENING FOR NEZ004-022-023-035-056>058-069.
&&
SHORT TERM/EXTENDED...POWER
AVIATION...MASEK
AVIATION UPDATE...SPRINGER
HYDROLOGIC DISCUSSION UPDATE...SPRINGERHazardous weather outlook, Jun 9, 2:34 PM MDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT WED JUN 9 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-102045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 334 PM CDT WED JUN 9 2010 /234 PM MDT WED JUN 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A RETURN OF MOIST SOUTHEASTERLY UPSLOPE FLOW WILL PROVIDE FOR ISOLATED THUNDERSTORM DEVELOPMENT TONIGHT...MAINLY WEST OF HIGHWAY 83. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT...MAINLY WEST OF A MERRIMAN THROUGH NORTH PLATTE LINE THIS EVENING. AS A LOW LEVEL JET DEVELOPS LATER THIS EVENING...CONDITIONS WILL BE FAVORABLE FOR A CONVECTIVE COMPLEX TO DEVELOP AND MOVE EAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT. BESIDES THE ATTENDANT THREAT FOR LOCALLY HEAVY RAINFALL...A FEW OF THE STRONGEST STORMS COULD CONTAIN LARGE HAIL AND DAMAGING WINDS ACROSS THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE WEATHER WILL AGAIN BE POSSIBLE LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. AS LATE AFTERNOON TEMPERATURES REACH THE LOWER 90S ACROSS SOUTHWESTERN NEBRASKA WITH LOWER TO MID 80S ACROSS NORTHWESTERN AND NORTH CENTRAL NEBRASKA...THE ATMOSPHERE WILL BECOME SUFFICIENTLY UNSTABLE FOR THUNDERSTORM DEVELOPMENT. THE MOST FAVORABLE AREA FOR SEVERE THUNDERSTORMS WILL BE NEAR AND NORTH OF HIGHWAY 2. THERE IS A DAILY CHANCE FOR THUNDERSTORMS FRIDAY THROUGH TUESDAY. THUNDERSTORMS APPEAR MOST LIKELY FRIDAY NIGHT INTO SATURDAY AS A STRONG DISTURBANCE LIFTS NORTHEAST FROM A DEEP UPPER LEVEL TROUGH IN THE DESERT SOUTHWEST. ALTHOUGH THE THREAT FOR LARGE HAIL AND DAMAGING WINDS WILL BE SOMEWHAT LESS...THE POTENTIAL FOR HEAVY RAINFALL WILL BE GREATER. DUE TO ALREADY MOIST SOILS FROM RECENT RAINFALL EVENTS...RAINFALL INTO THIS WEEKEND COULD CAUSE SOME RUNOFF CONCERNS WHICH WILL NEED TO BE MONITORED CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING WEST OF A MERRIMAN THROUGH NORTH PLATTE LINE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:20 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Jun 10, 12:57 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 48 min |
| Jun 10, 1:37 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 38 min |
| Jun 10, 2:00 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 45 min |
| Jun 10, 2:04 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jun 10, 2:24 AM MDT | Tornado Warning | LBF | Cherry | 36 min |
| Jun 10, 2:42 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup | 48 min |
| Jun 10, 2:45 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker, McPherson, Thomas | 45 min |
| Jun 10, 2:55 AM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 50 min |
| Jun 10, 3:10 AM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 50 min |
| Jun 10, 3:28 AM MDT | Severe Thunderstorm Warning | LBF | Holt, Loup, Rock | 47 min |
| Jun 10, 3:29 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Hooker, Logan, McPherson, Thomas | 46 min |
| Jun 10, 3:45 AM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 45 min |
| Jun 10, 3:58 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Loup, Rock | 47 min |
| Jun 10, 4:10 AM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 50 min |
| Jun 10, 4:47 AM MDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Holt, Loup, Rock | 43 min |
| Jun 10, 5:27 AM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 48 min |
| Jun 10, 7:36 AM MDT | Areal Flood Advisory | LBF | Blaine, Brown, Cherry, Holt, Loup, Rock and 1 more | 6 hr |
| Jun 10, 2:25 PM MDT | Flood Watch | LBF | Blaine, Boyd, Brown, Cherry, Garfield, Holt and 4 more | 4 days |
Nearby
River Flood Warnings in Nebraska, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.